# SDR 2013FA0000348

- Difficulty date: June 15, 2013
- Submitted: June 16, 2013
- Operation: General aviation
- Aircraft: N211HP
- Make and model: Cessna 172P
- Aircraft serial: 17274152
- System (JASC): 2430 · DC Generating System
- Part: Slip Ring
- Condition: Dirty
- Location: Alternator
- Component: Alternator
- Component part number: DOFF10300B
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ALTERNATOR LOW CHARGE WARNING LIGHT CAME ON DURING GROUND RUN-UP. RECYCLED FIELD SWITCH AND IT CAME BACK ONLINE.  WARNING LIGHT CAME BACK ON DURING TAKEOFF.  ACFT RETURNED. DURING TROUBLESHOOTING,  FOUND HIGH RESISTANCE IN FIELD CIRCUIT. DISASSEMBLED ALTERNATOR AND FOUND BLACK BANDS/DEPOSIT ON SLIP RINGS. CLEANED SLIP RINGS AND ASSEMBLED ALTERNATOR.  INSTALLED AND PERFORMED GROUND RUN. OBTAINED PROPER CHARGING VOLTAGE.  ACFT IS RETURNED TO SERVICE.  THERE HAVE BEEN FAILURES IN SIMILAR MODE ON THIS MODEL ALTERNATORS IN THE PAST.  SUSPECT INFERIOR MATERIAL USED FOR MFG BRUSHES CAUSING HIGH RESISTANCE BETWEEN SLIP RINGS AND BRUSHES.  FAILURE IN LESS THAN 30 TIS IS TOO SOON.
